What medicine can I take along with cytotec for stomach pain with blood?
User rating for this question
I took cytotec almost three weeks now but still having serious stomach pains and the blood still coming.what medicine can i take after using cytotec?Am having stomach pains?
Posted Sun, 29 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 39 minutes later
Brief Answer: HAVE PELVIC SCAN TO KNOW IF ABORTION COMPLETE Detailed Answer: Hello Thanks for writing to us with your health concern. Cytotec contains Misoprostol, which is used for medical termination of pregnancy. I hope the medication was taken after a gynecological consultation. The pregnancy should be confirmed and dated by a doctor, and then the drugs should be taken in proper dosage and schedule. If you fail to do this, there are inherent risks in the procedure, such as - haemorrhage, uncontrolled bleeding, infection, failure of abortion, retained products leading to need for surgical abortion etc. Also, ectopic pregnancy ( pregnancy outside the uterus ) may rarely exist, which should be ruled out before taking the medicine. A follow up visit with your doctor is MUST to ensure that the abortion was complete. If these steps were followed do not worry. Bleeding / spotting can continue for upto 2 - 3 weeks, with mild cramps. However serious pain with heavy bleeding after 3 weeks is not normal. Please consult a doctor at the earliest, and have a pelvic ultrasound done transvaginally to know if some tissue is still inside. If minimum tissue is present, further dose of Cytotec can be taken. IF more tissue is retained inside, then surgical abortion might be needed. Take care. Please feel free to ask for further clarifications.